Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 53, NWS Austin/San Antonio, TX

October 31, 2013Comal County, Hays County, Travis County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 31, 2013, 3:27 AM CDT for Comal County, Hays County, Travis County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2013, 3:27 AM CDT (08:27 UTC)
Expired
Oct 31, 2013, 7:30 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Comal County, TX, Hays County, TX, Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 4:07 AM CDTFLASH FLOOD6 Ne Mustang Ridge, TXWATER OVER THE ROADWAY ALONG FM812 BETWEEN HIGHWAY 21 AND ELROY ROAD
Oct 31, 6:00 AM CDTFLASH FLOOD6 N San Marcos, TXONE FOOT OF WATER ON ROAD...PAVEMENT WASHED OUT IN PLACES...FENCES WASHED OUT. NEARBY BLANCO RIVER WAS 100 FEET OUT OF ITS BANKS...DEBRIS SEEN IN TREES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1352 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.8
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WGUS54 KEWX 310827
FFWEWX
TXC091-209-453-311230-
/O.NEW.KEWX.FF.W.0053.131031T0827Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 AM CDT THU OCT 31 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COMAL COUNTY...
  HAYS COUNTY...
  TRAVIS COUNTY...

* UNTIL 730 AM CDT.

* AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED FROM NEAR BULVERDE
  TO CANYON LAKE TO BUDA...DRIFTWOOD AND DRIPPING SPRINGS...AND THEN
  TO AUSTIN. DOPPLER RADAR INDICATES 5 TO 12 INCHES HAS ALREADY
  FALLEN IN THE WARNING AREA. AN ADDITIONAL 2 TO 6 INCHES CAN BE
  EXPECTED. THIS WILL AGGRAVATE AN ALREADY LIFE THREATENING 
  SITUATION. 

  THIS IS A FLASH FLOOD EMERGENCY FOR AREAS FROM BULVERDE TO CANYON
  LAKE TO ACROSS MUCH OF HAYS COUNTY INTO AUSTIN. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AUSTIN...AUSTIN BERGSTROM INT AP...CANYON LAKE DAM...DRIPPING
  SPRINGS...NEW BRAUNFELS...PFLUGERVILLE...SAN MARCOS...TANGLEWOOD
  FOREST...WIMBERLEY...BEE CAVE...BUDA...DRIFTWOOD...FISCHER...
  KYLE...LAKEWAY...MANOR...MANSFIELD DAM...MUSTANG RIDGE...
  NIEDERWALD...ONION CREEK...ROLLINGWOOD...SPRING BRANCH...UHLAND...
  WEST LAKE HILLS AND WOODCREEK.

NUMEROUS STREAMS AND RIVERS CONTINUE IN FLOOD...SOME IN MAJOR FLOOD. 
NUMEROUS ROADS ARE ALSO CLOSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
      2969 9811 2979 9857 3003 9829 3051 9789

$$
4 follow-up statements
212 
WGUS74 KEWX 310928
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 AM CDT THU OCT 31 2013

TXC091-209-453-311230-
/O.CON.KEWX.FF.W.0053.000000T0000Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-TRAVIS TX-COMAL TX-
428 AM CDT THU OCT 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
COMAL...TRAVIS AND HAYS COUNTIES...

...A FLASH FLOOD EMERGENCY CONTINUES FOR AREAS FROM BULVERDE TO 
CANYON LAKE TO ACROSS MUCH OF HAYS COUNTY INTO AUSTIN...

AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS WITH HEAVY RAINS PRODUCING FLASH FLOODING FROM 
GARDEN RIDGE TO SAN MARCOS TO AUSTIN AND MANOR. DOPPLER RADAR 
ESTIMATES INDICATE 5 TO 15 INCHES HAS FALLEN FROM BULVERDE AND 
ANHALT TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND 
THEN AUSTIN AND JOLLYVILLE. AN OBSERVER HAS REPORTED 13.1 INCHES AT 
WIMBERLEY ALONG RIVER ROAD. AN ADDITIONAL 1 TO 3 INCHES CAN BE 
EXPECTED. 

LOCATIONS IN THE WARNING AREA INCLUDE AUSTIN BERGSTROM INT AP...WEST
LAKE HILLS...ROLLINGWOOD...PFLUGERVILLE...MANSFIELD DAM...MANOR...
LAKEWAY...BEE CAVE AND AUSTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
      2969 9811 2979 9857 3003 9829 3051 9789

$$
708 
WGUS74 KEWX 311016
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT THU OCT 31 2013

TXC091-209-453-311230-
/O.CON.KEWX.FF.W.0053.000000T0000Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-TRAVIS TX-COMAL TX-
516 AM CDT THU OCT 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
COMAL...TRAVIS AND HAYS COUNTIES...

...A FLASH FLOOD EMERGENCY FOR AREAS FROM BULVERDE AND ANHALT TO 
CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND THEN TO 
AUSTIN AND JOLLYVILLE...

AT 508 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS WITH HEAVY RAINS FROM SAN MARCOS TO MANOR WITH 
REDEVELOPMENT OF THUNDERSTORMS WITH HEAVY RAINS FROM WIMBERLEY TO 
BULVERDE. THESE THUNDERSTORMS ARE PRODUCING FLASH FLOODING. DOPPLER 
RADAR ESTIMATES INDICATE 5 TO 16 INCHES HAS FALLEN FROM BULVERDE AND 
ANHALT TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND 
THEN TO AUSTIN AND JOLLYVILLE. OBSERVERS HAVE REPORTED 13.1 INCHES 
AT WIMBERLEY ALONG RIVER ROAD AND 11.28 INCHES 2.8N OF CANYON LAKE. 
AN ADDITIONAL 1 TO 4 INCHES CAN BE EXPECTED. 

LOCATIONS IN THE WARNING AREA INCLUDE AUSTIN BERGSTROM INT AP...WEST 
LAKE HILLS...ROLLINGWOOD...PFLUGERVILLE...MANSFIELD 
DAM...MANOR...LAKEWAY...BEE CAVE AND AUSTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
      2969 9811 2979 9857 3003 9829 3051 9789

$$
912 
WGUS74 KEWX 311141
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 AM CDT THU OCT 31 2013

TXC091-209-453-311230-
/O.CON.KEWX.FF.W.0053.000000T0000Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-TRAVIS TX-COMAL TX-
641 AM CDT THU OCT 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
COMAL...TRAVIS AND HAYS COUNTIES...

...A FLASH FLOOD EMERGENCY CONTINUES FOR AREAS FROM BULVERDE AND 
ANHALT TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND 
THEN TO AUSTIN AND JOLLYVILLE...

AT 631 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED PATCHY LIGHT 
RAINS ACROSS COMAL...HAYS AND TRAVIS COUNTIES. ADDITIONAL RAINFALL 
OF UP TO ONE QUARTER INCH IS POSSIBLE.

HOWEVER...EARLIER RAINS OF 5 TO 16 INCHES FROM BULVERDE AND ANHALT 
TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND THEN TO 
AUSTIN AND JOLLYVILLE WERE ESTIMATED BY DOPPLER RADAR. OBSERVERS 
HAVE REPORTED 13.1 INCHES AT WIMBERLEY ALONG RIVER ROAD...11.50 NEAR 
SPRING BRANCH...11.28 INCHES NEAR CANYON LAKE...9.64 INCHES NEAR 
DRIFTWOOD...AND 9.03 INCHES NEAR NEW BRAUNFELS. A FLOOD EMERGENCY 
REMAINS FOR THOSE AREAS THAT HAVE MAJOR FLOODING ON NUMEROUS RIVERS 
AND STREAMS.

LOCATIONS IN THE WARNING AREA INCLUDE AUSTIN BERGSTROM INT AP...WEST
LAKE HILLS...ROLLINGWOOD...PFLUGERVILLE...MANSFIELD DAM...MANOR...
LAKEWAY...BEE CAVE AND AUSTIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
      2969 9811 2979 9857 3003 9829 3051 9789

$$
764 
WGUS74 KEWX 311225
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
725 AM CDT THU OCT 31 2013

TXC091-209-453-311233-
/O.EXP.KEWX.FF.W.0053.000000T0000Z-131031T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS TX-TRAVIS TX-COMAL TX-
725 AM CDT THU OCT 31 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT FOR COMAL...
TRAVIS AND HAYS COUNTIES...

THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 730 AM AS 
ONLY PATCHY LIGHT RAIN CONTINUES ACROSS THE AREA. HOWEVER...NUMEROUS 
STREAMS AND RIVERS WILL BE IN FLOOD OR OUT OF BANKS FOR THE NEXT FEW 
HOURS DUE TO EARLIER HEAVY RAINS OF 5 TO 16 INCHES FROM BULVERDE AND 
ANHALT TO CANYON LAKE TO WIMBERLEY...WOODCREEK AND DRIFTWOOD AND 
THEN TO AUSTIN AND JOLLYVILLE. 

LAT...LON 3041 9776 3048 9756 3040 9739 3021 9750
      2969 9811 2979 9857 3003 9829 3051 9789

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 3:14 AM CDT, 13 minutes earlier.

Area forecast discussion, Oct 31, 3:14 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 AM CDT THU OCT 31 2013

.SHORT TERM (TODAY THROUGH FRIDAY)...
HEAVY RAINS WILL CONTINUE AHEAD OF A PACIFIC COLD FRONT WHICH WILL...
WITH DAYTIME MIXING...MOVE ACROSS THE HILL COUNTRY RAPIDLY THIS
MORNING...EXITING THE REGION BY NOON. UPPER JET DYNAMICS (COUPLED
WITH UPPER LEVEL MOISTURE FROM RAYMOND) IN THE BUOYANT WARM MOIST
SECTOR WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAINS AND LOCALIZED FLOODING ALONG
AND AHEAD OF THE FRONT. SEVERE FLOODING HAS ALREADY OCCURRED ALONG
PORTIONS OF THE I-35 CORRIDOR. A FLASH FLOOD WATCH WILL CONTINUE
THROUGH NOON TODAY. DECREASING CLOUDINESS THIS AFTERNOON WITH
RAINS TAPERING OFF FROM THE WEST BY THIS EVENING. HIGHS THIS
AFTERNOON RANGING FROM THE UPPER 70S HILL COUNTRY TO THE LOW TO
MID 80S ELSEWHERE. A DRY...PACIFIC TYPE AIR-MASS WILL SETTLE IN
OVER THE REGION TONIGHT WITH CLEARING SKIES AND LOWS DIPPING INTO
THE 40S HILL COUNTRY AND 50S ELSEWHERE. MOSTLY SUNNY TO PARTLY
CLOUDY SKIES FRIDAY MORNING WITH CLEARING SKIES FROM THE NORTH
FRIDAY AFTERNOON.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
INCREASING NORTHWEST FLOW ALOFT FRIDAY NIGHT AND EARLY SATURDAY AS
AN UPPER LEVEL RIDGE PUSHES EAST. LOWS FRIDAY NIGHT IN THE 40S TO
LOW 50S. SUNNY SATURDAY WITH HIGHS MOSTLY IN THE 70S. THE UPPER
RIDGE WILL SHIFT EAST SUNDAY WITH A RAPID INCREASE IN CLOUDINESS.
AFTER A COOL MORNING WITH LOWS IN THE 40S...THE RAPID INCREASE IN
OVERRUNNING CLOUDS WILL KEEP TEMPERATURES MILD TO COOL DURING THE
DAY WITH HIGHS IN THE 60S HILLS AND LOW TO MID 70S ELSEWHERE WITH
A SLIGHT CHANCE OF SHOWERS WESTERN SECTIONS. THIS WILL BEGIN A
DREARY EARLY NOVEMBER PATTERN WITH THE SUBTROPICAL JET DOMINATING.
BY SUNDAY NIGHT...AT LEAST A SLIGHT CHANCE OF SHOWERS WILL SPREAD
AREAWIDE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. THIS
PATTERN OF SUBTROPICAL JET ACTIVITY WITH SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL EXTEND THROUGH AT LEAST WEDNESDAY
WITH LOWS MONDAY MORNING IN THE 50S TO LOW 60S...AND LOWS MAINLY
IN THE 60S TUESDAY AND WEDNESDAY. HIGHS MONDAY NEAR 70 HILLS TO
MOSTLY 70S ELSEWHERE. HIGHS TUESDAY IN THE MID 70S HILLS TO LOW
80S SOUTH AND EAST. A COLD FRONT SWEEPING THROUGH THE REGION
WEDNESDAY WILL LOWER HIGH TEMPERATURES INTO THE 60S HILL COUNTRY
WITH 70S ELSEWHERE AS CHANCES OF RAIN BEGIN TO DECREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  52  82  53  76 /  30  -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  81  46  80  48  75 /  50  -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     82  48  81  49  76 /  50  -    0   0   0
BURNET MUNI AIRPORT            78  49  80  50  74 /  20  -    0   0   0
DEL RIO INTL AIRPORT           82  53  83  51  77 /  10  -    0   0   0
GEORGETOWN MUNI AIRPORT        79  49  80  48  74 /  30  -    0   0   0
HONDO MUNI AIRPORT             85  49  85  50  80 /  20  -    0   0   0
SAN MARCOS MUNI AIRPORT        80  47  80  49  74 /  50  -    0   0   0
LA GRANGE - FAYETTE REGIONAL   82  53  81  54  77 /  80  -    0   0   0
SAN ANTONIO INTL AIRPORT       84  51  83  53  78 /  30  -    0   0   0
STINSON MUNI AIRPORT           86  52  85  53  80 /  50  -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING COUNTIES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE
WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON...
WILSON.

&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...02
Hazardous weather outlook, Oct 30, 5:18 PM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 PM CDT WED OCT 30 2013

TXZ171>173-183>194-202>209-217>225-228-312230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 PM CDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE...A COLD FRONT...AND DEEP TROPICAL
MOISTURE WILL CONVERGE OVER SOUTH CENTRAL TEXAS TONIGHT. SCATTERED
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
WESTERN PORTIONS OF SOUTH CENTRAL TEXAS EARLY THIS EVENING...
THEN BECOME MORE NUMEROUS LATE TONIGHT ALONG THE COLD FRONT.

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS THE COUNTIES
OF SOUTH CENTRAL TEXAS ALONG AND NORTHEAST OF A LINE FROM MOUNTAIN
HOME TO BANDERA TO SAN ANTONIO TO KENEDY. WIDESPREAD HEAVY RAINS
OF 1 TO 3 INCHES ARE EXPECTED...WITH ISOLATED HIGHER TOTALS UP TO
5 INCHES.

LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND AHEAD OF THE
COLD FRONT FROM LATE THIS EVENING THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH NOON THURSDAY WHERE A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTHEAST
OF A MOUNTAIN HOME TO BANDERA TO SAN ANTONIO TO KENEDY LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING THROUGH EARLY
THURSDAY.

In the hours before

Local storm report, Oct 31, 12:18 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HEAVY RAIN       DRIFTWOOD               30.12N  98.03W
10/31/2013  M5.60 INCH       HAYS               TX   TRAINED SPOTTER

            5.60 INCHES OF RAIN IN THE LAST 6 HOURS.

&&

EVENT NUMBER EWX1300629

AAT
Special weather statement, Oct 31, 12:21 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT THU OCT 31 2013

TXZ191-206-310600-
COMAL-HAYS-
1221 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMAL AND SOUTHERN HAYS
COUNTIES UNTIL 100 AM CDT...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANYON LAKE DAM TO
GARDEN RIDGE...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CANYON LAKE DAM...
  SAN MARCOS...
  SATTLER...
  CANYON CITY...
  GRUENE...
  HUNTER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2997 9781 2966 9818 2975 9837 2999 9814
TIME...MOT...LOC 0521Z 239DEG 28KT 2983 9820 2970 9831
Local storm report, Oct 31, 12:22 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1222 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       1 SW THE DOMINION       29.65N  98.62W
10/31/2013  E2.49 INCH       BEXAR              TX   AMATEUR RADIO

            BETWEEN 2.25 AND 2.5 INCHES OF RAIN IN THE LAST 3
            HOURS.

&&

EVENT NUMBER EWX1300630

AAT
Special weather statement, Oct 31, 1:00 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CDT THU OCT 31 2013

TXZ192>194-208-310700-
BASTROP-CALDWELL-LEE-TRAVIS-
100 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...NORTHERN CALDWELL...
SOUTHEASTERN TRAVIS AND WESTERN LEE COUNTIES UNTIL 200 AM CDT...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MANOR TO 6 MILES
EAST OF MUSTANG RIDGE TO UHLAND...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LOCKHART...
  ELGIN...
  BASTROP...
  LEXINGTON...
  SMITHVILLE...
  CEDAR CREEK...
  WYLDWOOD...
  CAMP SWIFT...
  CIRCLE D-KC ESTATE...
  PAIGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3044 9688 2987 9723 2987 9785 3001 9769
      3038 9751
TIME...MOT...LOC 0600Z 257DEG 25KT 3031 9751 3005 9757
          2992 9780
Special weather statement, Oct 31, 1:26 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT THU OCT 31 2013

TXZ193-194-310715-
BASTROP-LEE-
126 AM CDT THU OCT 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR BASTROP AND LEE COUNTIES UNTIL
215 AM CDT...

AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ELGIN TO BASTROP TO 7 MILES SOUTHWEST OF CEDAR CREEK...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BASTROP...
  LEXINGTON...
  SMITHVILLE...
  CAMP SWIFT...
  CIRCLE D-KC ESTATE...
  TANGLEWOOD...
  FEDOR...
  PAIGE...
  PHELAN...
  MCDADE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2998 9714 3002 9758 3009 9747 3039 9731
      3044 9714 3056 9698 3055 9692 3049 9688
      3047 9689 3040 9682
TIME...MOT...LOC 0626Z 246DEG 30KT 3039 9725 3014 9737
          3001 9757
Local storm report, Oct 31, 2:19 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
219 AM CDT THU OCT 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     FLASH FLOOD      1 NW NEW BRAUNFELS      29.71N  98.13W
10/31/2013                   COMAL              TX   CITY OFFICIAL

            EVACUATIONS ARE TAKING PLACE ALONG RIVER ROAD IN NEW
            BRAUNFELS.

&&

EVENT NUMBER EWX1300631

AAT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:45 PM CDTAreal Flood AdvisoryEWXTravis, Williamson105 min
Oct 30, 8:42 PM CDTAreal Flood AdvisoryEWXBexar108 min
Oct 30, 8:53 PM CDTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Oct 30, 9:16 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Oct 30, 9:26 PM CDTFlash Flood WarningEWXBexar, Comal, Hays3 hr
Oct 30, 9:40 PM CDTSevere Thunderstorm WarningEWXComal, Hays50 min
Oct 30, 11:35 PM CDTFlash Flood Warning EmergencyEWXTravis, Williamson4 hr
Oct 30, 11:36 PM CDTSpecial Weather StatementEWXTravis24 min
Oct 31, 12:03 AM CDTSpecial Weather StatementEWXTravis57 min
Oct 31, 12:10 AM CDTFlash Flood Warning EmergencyEWXBexar, Blanco, Comal, Hays, Kendall4 hr
Oct 31, 12:21 AM CDTSpecial Weather StatementEWXComal39 min
Oct 31, 12:27 AM CDTRiver Flood WarningEWXTravis20 hr
Oct 31, 12:57 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis3 hr
Oct 31, 1:00 AM CDTSpecial Weather StatementEWXBastrop, Lee60 min
Oct 31, 1:26 AM CDTRiver Flood WarningEWXTravis31 hr
Oct 31, 1:26 AM CDTSpecial Weather StatementEWXBastrop, Lee49 min
Oct 31, 1:29 AM CDTRiver Flood WarningEWXHays9 hr
Oct 31, 1:43 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee47 min
Oct 31, 2:08 AM CDTRiver Flood WarningEWXCaldwell, Gonzales42 hr
Oct 31, 2:13 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Hays, Travis107 min
Oct 31, 2:40 AM CDTRiver Flood WarningEWXTravis5 hr
Oct 31, 3:14 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Lee106 min
Oct 31, 3:53 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Fayette, Lee6 hr
Oct 31, 4:31 AM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Oct 31, 4:31 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe5 hr
Oct 31, 4:31 AM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Oct 31, 5:05 AM CDTRiver Flood WarningEWXCaldwell, Gonzales15 hr
Oct 31, 6:07 AM CDTAreal Flood AdvisoryEWXGuadalupe113 min
Oct 31, 7:15 AM CDTRiver Flood WarningEWXBastrop50 hr
Oct 31, 7:15 AM CDTRiver Flood WarningEWXBastrop, Fayette48 hr
Oct 31, 7:15 AM CDTRiver Flood WarningEWXFayette3 days
Oct 31, 7:28 AM CDTAreal Flood AdvisoryEWXComal, Hays, Travis3 hr
Oct 31, 7:58 AM CDTAreal Flood AdvisoryEWXGuadalupe2 hr
Oct 31, 9:22 AM CDTRiver Flood WarningEWXKarnes10 hr
Oct 31, 9:28 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Lee2 hr
Oct 31, 10:04 AM CDTRiver Flood WarningEWXGonzales58 hr
Oct 31, 10:04 AM CDTRiver Flood WarningEWXDeWitt3 days
Oct 31, 10:10 AM CDTAreal Flood AdvisoryEWXLavaca110 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.